MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has not received the product involved with the alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted simple prostatectomy surgical procedure, the sheath was observed to allegedly separate and come off the single port (sp) monopolar curved scissors (mcs) instrument.The procedure was completed using the backup with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 8mmmcs tip cover accessory associated with the customer-reported complaint.The accessory was analyzed and was found to have a dislodged retaining tip cover from the mcs blades.The retaining tip cover was observed to be completely detached from the blades.No material appears to be missing.Additional observation not reported by site: the mcs retaining tip cover was found to have a cracking damage.No material appears to be missing.The initial fa findings were confirmed.The mcs tip accessory was returned with the mcs scissor portion separate from the outer grey retaining cover.Inspection of the retaining cover found the cover to exhibit cracking damage visible from the outside of the retaining cover, exterior to where the retaining cover's bayonets reside.Inspection found no missing pieces and both bayonets were still present on the retaining cover and were attached.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
On 09/10/2024, intuitive surgical, inc.(isi) received user facility report (b)(4) stating the following: "tip broke while using in patient.Able to locate and retrieve both pieces.".
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19957003
Report Number2955842-2024-18090
Device Sequence Number12986026
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)251031(10)K10231026
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberK10231026
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/22/2024
09/10/2024
Initial Report FDA Received Date08/10/2024
Supplement Report FDA Received Date09/10/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown